Ecstasy on the Rise!

Ecstasy on the Rise!

Ecstasy tablets, containing MDMA.                           Image via Wikipedia

    The LA Times said it perfectly: “Hospital emergency rooms don’t have the same ambience as raves, but both locations are becoming associated with ecstasy use.” Granted, the ER isn’t a dark, alluring space, filled with electronic music and flashing lights, but all the same, attendance is on the rise, and more often than not, ecstasy is the main attraction. According to a new report released Thursday by the federal Substance Abuse and Mental Health Administration (SAMHA), ER visits due to Ecstasy, or MDMA, have increased 75%. The actual numbers are astonishing, with the DAWN analysis showing ER visits up from 10,200 in 2004 to 17,865 in 2008.
    The most common symptoms of ecstasy use according to this report are:

Anxiety, agitation, recklessness, increased blood pressure, dehydration, heat stroke,  muscle  cramping, blurred vision, hyperthermia, heart failure, and kidney failure

And of the majority of patients treated,

  • 16.9 percent were ages 18-29
  • 17.9 percent were ages 12-17

Ecstasy is dangerous at any level of ingestion. There are long-term effects which include damaging the cells that create serotonin, which are an integral part of mood regulation, appetite, pain, learning, and memory.  Why permanently destroy your ability to learn and remember for a short period of mood elevation and drug-induced delusion?

Enhanced by Zemanta
No Comments

Post a Comment